It is currently Sun Aug 20, 2017 6:26 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: Someone please help
PostPosted: Sun Sep 27, 2009 9:30 pm 
Offline
Average Poster
Average Poster

Joined: Sun Sep 27, 2009 4:14 pm
Posts: 23
I have really been having a hard time tapering down on my suboxone. I am down to my last 5 days before jumping off the lab rat wheel. I am ready I know it is gonna be rough for a while. Does anyone know when the withdrawal will be at it's worst? I have been taking 16mg a day and I just started tapering 2 months ago. Been on sub for a year . Anybody got some positive advice or some support from someone who been through this. thanks


Top
 Profile  
 
 Post subject:
PostPosted: Sun Sep 27, 2009 11:26 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
The most important thing in my opinion is to remember that 2 mg is a high dose of buprenorphine-- it is 2000 micrograms, which is almost as potent as 8000 micrograms. In other words, stopping 2 mg of buprenorphine per day will be like 'jumping' from 30 mg of methadone per day-- the same as jumping from 16 mg of buprenorphine per day!

Everyone is a bit different but the factor most influencing the severity of withdrawal, in my experience, is most related to prior episodes of withdrawal that become 'remembered' or imprinted on the brain. As an illustrative example, a couple years ago I had minor surgery and took pain pills for a short time. Even after only a few days, the withdrawal brought back intense memories from prior episodes of withdrawal, primarily from my nightmare detox in 2001. My physical symptoms were part of the syndrome, but the mental part was by far the worst; I felt intensely suicidal for a couple days even with only minor physical symptoms.

I have written a number of times about why I don't believe that buprenorphine withdrawal is near as bad as agonist withdrawal despite the many protests to that opinion. All I can say is that I see people withdrawing all the time as part of my practice; most of the 350 or so patients I have induced were in withdrawal from something, and I have helped a number of people through the buprenorphine taper. There is no question in my mind whatsoever-- people coming off agonists can hardly walk, whereas people coming off buprenorphine usually continue to work throughout hte course of withdrawal-- something simply not possible for those in agonist withdrawal.

I have the recording about tapering at Sober After Sub but you can get the info for free by searching under 'taper' at Suboxone Talk Zone.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Sep 28, 2009 9:11 am 
Offline
Average Poster
Average Poster

Joined: Wed Mar 25, 2009 8:56 am
Posts: 7
I was on sub for 6 months and financial problems caused me to have to stop going to my sub doc. When i stopped going to the doctor i had 8-8mg pils and i broke those into very tiny pieces before stopping completely. You should not be affraid! This is a cakewalk compared to vicodin w/d. I am on day 8 withought anything exept for OTC sleep aids. I have not really been in any pain at all. The biggest hurdle for me is not sleeping. Just don't let it wear you down. I lost my job but i really feel like i could go to work if i had to. Please don't read all the negative stuff about sub w/d on the internet because it will get in your head. I was scared too because i did let myself read the horror stories but now i'm on day 8 and it's not bad at all. When i started sub i broke all ties with dealers and friend who were bad for me. Sub worked wonders for me and if it becomes available in a generic form i may start it again. I go to 6 meetings a week these are important to me because i feel like a stronger person everytime i leave. Please if you can stay on sub to manage this disease DO! But if you can not then don't be affraid of the w/d you will get through them with flying colors. I'm probably the biggest pansy i know when it comes to w/d and i have not complained once. Keeping my mind busy helps too. If you need anything i won't be far.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Sep 28, 2009 9:14 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
Something that surprises me is how quickly people try to taper off. You are not giving yourself adequate time to adjust to the drops in dosage. I would try to stay at a low dose for a couple months before dropping off completely!

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group